MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION ULTRAVIT PROBE; VITRECTOMY, INSTRUMENT CUTTER

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION ULTRAVIT PROBE; VITRECTOMY, INSTRUMENT CUTTER
Catalog Number 8065751571
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The nurse reported that probe could not cut before the surgery.The surgery was completed after replacing the product with another probe.There was no patient harm.The procedure type was unknown.
 
Additional Manufacturer Narrative
One opened probe was received, with a tip protector, in a pouch, for the report.The sample was visually inspected and found to be nonconforming with orange/brown foreign material on the port face and body detached from the engine assembly.The sample was then functionally tested for actuation and cut.The sample was found to be conforming for both functional tests.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned sample was found to be functionally conforming, therefore a cut failure as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.No action was taken as the returned probe was functionally conforming.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION ULTRAVIT PROBE
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19103573
Report Number1644019-2024-00705
Device Sequence Number15387740
Product Code MLZ
UDI-Device Identifier00380657515714
UDI-Public(01)00380657515714(17)241231(11)230111(10)1595P8(21)NA
Combination Product (Y/N)N
PMA/510(K) Number
K093305
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number8065751571
Device Lot Number1595P8
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer07/20/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown